Mississippi, 2005

Hail in Mississippi, April 26, 2005

April 26, 2005 · NWS JAN · 8 events in 6 counties and zones

8 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Apr 25, 8:55 PM CST, 9 hours 30 minutes earlier.

Area forecast discussion, Apr 25, 8:55 PM CST, 9 hours 30 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
955 PM CDT MON APR 25 2005

.SHORT TERM...
DRY AIRMASS GRADUALLY ERODING WITH CONTINUED MOISTURE ADVECTION INTO
THE LOWER MS VALLEY. A FEW SHOWERS BEGINNING TO REACH THE MS RIVER
FROM THE WEST WHILE SPRINKLES/LIGHT RAIN SHIELD BRUSHING THROUGH THE
SERN CORNER OF THE CWFA. PLAN ON UPDATING THE ZONES CLOSE TO
MIDNIGHT TO REMOVE THE EVENING ZONE WORDING/ALREADY SENT UPDATE TO
HOURLY WEB GRAPHICS/GRIDS.

EVEN THOUGH VEERING WIND PROFILES WILL BE INCREASING THROUGH MID
MORNING TUESDAY...THE INSTABILITY REMAINS RATHER QUESTIONABLE UNTIL
DAYBREAK WHEN SOME DAYTIME HEATING BEGINS. 00Z NAM ACTUALLY SHOWS A
QUICK SHOT OF 1500-2000J/KG CAPES DEVELOPING BETWEEN 12-15Z SOUTH OF
A PORT GIBSON TO MERIDIAN LINE. MODELS PERSIST IN DECREASING THE
WIND SHEAR WHILE THE INSTABILITY GOES UP SO STILL EXPECT SLIGHT RISK
FOR SVR TSRA MAINLY SE OF THE NATCHEZ TRACE PARKWAY FROM ABOUT MID
MORNING TUESDAY THROUGH THE MID AFTERNOON HOURS.

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       56  78  50  78 /  90  80  10   0
MERIDIAN      55  80  47  78 /  90  90  20   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

40
Hazardous weather outlook, Apr 26, 4:37 AM CST, 1 hour 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
537 AM CDT TUE APR 26 2005

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
271037-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
537 AM CDT TUE APR 26 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TODAY AND TONIGHT...

...THUNDERSTORMS...
ISOLATED TO SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED OVER THE
SOUTHERN HALF OF THE OUTLOOK AREA TODAY. LITTLE IF ANY SEVERE
THUNDERSTORM ACTIVITY IS EXPECTED ALONG AND NORTH OF A LINE FROM
CROSSETT ARKANSAS...TO LEXINGTON AND MACON MISSISSIPPI.

A POTENT UPPER LEVEL DISTURBANCE HAS PUSHED A COLD FRONT INTO THE
SOUTHERN PLAINS STATES THIS MORNING. AHEAD OF THIS FRONT...A LINE
OF THUNDERSTORMS HAS DEVELOPED AND CONTINUES TO MOVE TO THE EAST
SOUTHEAST.  THESE SHOWERS AND THUNDERSTORMS WILL SPREAD OVER THE
NORTHERN HALF OF THE OUTLOOK AREA THIS MORNING...REINTENSIFYING
OVER THE SOUTHERN HALF OF THE OUTLOOK AREA LATE THIS MORNING AND
EARLY THIS AFTERNOON.

WITH SURFACE MOISTURE REMAINING RELATIVELY LOW THROUGH MID
MORNING...SURFACE BASED INSTABILITY WILL BE GREATLY LIMITED. THIS
WILL CONFINE DAMAGING WIND GUSTS TO ONLY ISOLATED AREAS.
HOWEVER...STRONG MOISTURE ADVECTION JUST ABOVE THE SURFACE AND
COLD TEMPERATURES IN THE MID LEVELS OF THE ATMOSPHERE HAVE
RESULTED IN GOOD ELEVATED INSTABILITY...RESULTING IN A RISK OF
LARGE HAIL IN ISOLATED THUNDERSTORMS.

BY LATE THIS MORNING...SURFACE WINDS WILL BECOME
SOUTHWESTERLY...INCREASING BOTH TEMPERATURES AND DEWPOINTS OVER
EAST CENTRAL LOUISIANA AND SOUTHERN PORTIONS OF CENTRAL
MISSISSIPPI. THIS HEATING WILL BUILD INSTABILITY AHEAD OF THE
AFOREMENTIONED LINE OF THUNDERSTORMS. SHOWERS AND THUNDERSTORMS
WITHIN THIS LINE SHOULD REDEVELOP/REINTENSIFY DURING THE LATE
MORNING INTO THE AFTERNOON HOURS PRIMARILY ALONG AND SOUTH OF THE
HIGHWAY 84 CORRIDOR. DAMAGING WINDS AND LARGE HAIL WILL BE THE
PRIMARY SEVERE WEATHER RISKS...HOWEVER AN ISOLATED TORNADO OR TWO
CANNOT BE RULED OUT.

AT THIS TIME...IT IS EXPECTED THAT SHOWERS AND THUNDERSTORMS
SHOULD EXIT THE AREA AFTER MID AFTERNOON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

...DAYS TWO AND THREE...WEDNESDAY AND THURSDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

...DAYS FOUR THROUGH SEVEN...FRIDAY THROUGH MONDAY...
ANOTHER POTENT DISTURBANCE WILL MOVE OVER OUR REGION FOR THE
WEEKEND AND TRIGGER STRONG TO SEVERE THUNDERSTORMS AS A COLD
FRONT MOVES ACROSS THE AREA. THE EXPECTED POSITION...AMOUNT OF
MOISTURE...AND STRENGTH OF THE SYSTEM HISTORICALLY SUPPORTS
STRONG TO SEVERE THUNDERSTORM DEVELOPMENT. ADDITIONALLY...THE
AVAILABLE MOISTURE MAY BE QUITE HIGH AND COULD SUPPORT LOCALLY
HEAVY RAINFALL. PLEASE MONITOR NOAA WEATHER RADIO THIS WEEK FOR
LATER STATEMENTS CONCERNING THIS DEVELOPING WEATHER EVENT.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTER GROUPS...HAM RADIO
OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF
SEVERE WEATHER OPERATIONS MAY BE NEEDED TODAY IN THE SOUTHERN
HALF OF THE OUTLOOK AREA AND THEN POSSIBLY AGAIN AREA WIDE OVER
THE WEEKEND.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, Apr 26, 6:23 AM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
723 AM CDT TUE APR 26 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HAIL             SINGLETON               32.89N 89.54W
04/26/2005  0.25 INCH        LEAKE              MS   EMERGENCY MNGR

&&

CAMPBELL

The radar

The Jackson/Brandon,MS radar (KDGX), 58 km away, was scanning. The volume nearest the first event began at 12:24 UTC.

Open the radar archive at this moment

Event by event

8 hail. Local standard time, as filed.

Hail, Madison

When
April 26, 6:25 AM CST
Where
Madison County, Camden
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
32.783, -89.833

Hail, Scott

When
April 26, 6:35 AM CST
Where
Scott County, Ludlow
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
32.567, -89.717

Hail, Madison

When
April 26, 6:40 AM CST to 6:45 AM CST
Where
Madison County, Ridgeland
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
32.433, -90.133

Hail, Hinds

When
April 26, 6:40 AM CST to 6:47 AM CST
Where
Hinds County, Jackson
Measured
0.75 in hail
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
32.333, -90.167

Hail, Leake

When
April 26, 6:56 AM CST
Where
Leake County, Walnut Grove
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
32.583, -89.467

Hail, Lincoln

When
April 26, 10:15 AM CST to 10:18 AM CST
Where
Lincoln County, 2 mi W of Brookhaven
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
31.583, -90.483

Hail, Jones

When
April 26, 11:39 AM CST
Where
Jones County, Laurel
Measured
0.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
31.700, -89.133

Hail, Jones

When
April 26, 11:50 AM CST
Where
Jones County, 5 mi E of Sandersville
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
31.783, -88.950

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2005Every state in 2005This day in weather historyWarnings in Mississippi, April 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5447088, 5447089, 5447090, 5447091, 5447092, 5447093, 5447094, 5447095.